Alert archive / Nebraska / Wind Advisories in 2009

Wind Advisory 7, NWS Hastings, NE

March 22, 200917 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this wind advisory at Mar 22, 2009, 4:11 AM CDT for 17 counties in Nebraska; 6 counties in Kansas. It took effect at Mar 22, 2009, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2009, 4:11 AM CDT (09:11 UTC)
In effect from
Mar 22, 2009, 12:00 PM CDT
Expired
Mar 22, 2009, 8:00 PM CDT
In force
8 hr
Issued by
NWS Hastings, NE
All 23 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Fillmore County, NE, Franklin County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Thayer County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 4 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2009-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2009-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
149 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
1944 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 220911
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
411 AM CDT SUN MAR 22 2009

KSZ005>007-017>019-NEZ041-048-049-061>064-073>077-083>087-221715-
/O.NEW.KGID.WI.Y.0007.090322T1900Z-090323T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-MERRICK-POLK-
BUFFALO-HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...FULLERTON...
CENTRAL CITY...OSCEOLA...KEARNEY...GRAND ISLAND...AURORA...YORK...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
411 AM CDT SUN MAR 22 2009

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING. 

SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH
THIS AFTERNOON AND EARLY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

HEINLEIN
3 follow-up statements
000 
WWUS73 KGID 221656
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1156 AM CDT SUN MAR 22 2009

KSZ005>007-017>019-NEZ041-048-049-061>064-073>077-083>087-230100-
/O.EXT.KGID.WI.Y.0007.090322T1700Z-090323T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-MERRICK-POLK-
BUFFALO-HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...FULLERTON...
CENTRAL CITY...OSCEOLA...KEARNEY...GRAND ISLAND...AURORA...YORK...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
1156 AM CDT SUN MAR 22 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH EARLY THIS
AFTERNOON...AND PERSIST INTO THE EVENING HOURS. GUSTS UP TO 45 MPH
ARE POSSIBLE THROUGH THE AFTERNOON INTO THE EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS73 KGID 222008
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
308 PM CDT SUN MAR 22 2009

KSZ005>007-017>019-NEZ041-048-049-061>064-073>077-083>087-230415-
/O.NEW.KGID.WI.Y.0008.090323T1500Z-090324T0200Z/
/O.CON.KGID.WI.Y.0007.000000T0000Z-090323T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-MERRICK-POLK-
BUFFALO-HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...FULLERTON...
CENTRAL CITY...OSCEOLA...KEARNEY...GRAND ISLAND...AURORA...YORK...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
308 PM CDT SUN MAR 22 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT MONDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

SOUTH WINDS OF 25 TO 35 MPH THIS AFTERNOON WILL CONTINUE...AND PERSIST
INTO THE EVENING HOURS. GUSTS UP TO 45 MPH ARE POSSIBLE THROUGH
THE AFTERNOON INTO THE EARLY EVENING.

THESE SOUTH WINDS WILL TAPER OFF BRIEFLY TONIGHT...BEFORE
INCREASING ONCE AGAIN TOMORROW AS AN AREA OF SURFACE LOW PRESSURE
DEEPENS IN RESPONSE TO THE APPROACHING MAIN UPPER LEVEL STORM
SYSTEM. SPEEDS ARE EXPECTED TO INCREASE TO TO 30 TO 35 MPH BY
MIDDAY...AND WILL CONTINUE ON INTO THE EARLY EVENING HOURS. GUSTS
OF 45 TO 50 MPH WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ039-040-046-047-060-072-082-230415-
/O.NEW.KGID.WI.Y.0008.090323T1500Z-090324T0200Z/
VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-GOSPER-FURNAS-
INCLUDING THE CITIES OF...ORD...GREELEY...LOUP CITY...ST. PAUL...
LEXINGTON...ELWOOD...BEAVER CITY
308 PM CDT SUN MAR 22 2009

...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT MONDAY. 

SOUTH WINDS WILL INCREASE THROUGH THE MORNING HOURS AS AN AREA OF
SURFACE LOW PRESSURE DEEPENS IN RESPONSE TO THE APPROACHING MAIN
UPPER LEVEL STORM SYSTEM. SPEEDS ARE EXPECTED TO INCREASE TO 30 TO
35 MPH BY MIDDAY...AND WILL CONTINUE ON INTO THE EARLY EVENING
HOURS.  GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS73 KGID 230054
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
754 PM CDT SUN MAR 22 2009

KSZ005>007-017>019-NEZ041-048-049-061>064-073>077-083>087-230900-
/O.EXP.KGID.WI.Y.0007.000000T0000Z-090323T0100Z/
/O.CON.KGID.WI.Y.0008.090323T1500Z-090324T0200Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-MERRICK-POLK-
BUFFALO-HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...FULLERTON...
CENTRAL CITY...OSCEOLA...KEARNEY...GRAND ISLAND...AURORA...YORK...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
754 PM CDT SUN MAR 22 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
MONDAY...
...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. A WIND
ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT MONDAY. 

SOUTH WINDS HAVE TEMPORARILY DIED OFF SOME THIS EVENING BUT WILL
AGAIN PICK UP AFTER SUNRISE MONDAY MORNING AS AN AREA OF SURFACE
LOW PRESSURE DEEPENS AHEAD OF AN APPROACHING UPPER LEVEL STORM
SYSTEM. EXPECT SOUTH WINDS TONIGHT IN THE 20 TO 30 MPH RAGE AND
THEN INCREASING TO 30 TO 40 MPH DURING THE DAY ON MONDAY.
CONSEQUENTLY...THE AREA WILL ONCE AGAIN BE UNDER A WIND ADVISORY
ON MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ039-040-046-047-060-072-082-230900-
/O.CON.KGID.WI.Y.0008.090323T1500Z-090324T0200Z/
VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-GOSPER-FURNAS-
INCLUDING THE CITIES OF...ORD...GREELEY...LOUP CITY...ST. PAUL...
LEXINGTON...ELWOOD...BEAVER CITY
754 PM CDT SUN MAR 22 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT MONDAY. 

SOUTH WINDS WILL INCREASE THROUGH THE MORNING HOURS AS AN AREA OF
SURFACE LOW PRESSURE DEEPENS IN RESPONSE TO THE APPROACHING MAIN
UPPER LEVEL STORM SYSTEM. SPEEDS ARE EXPECTED TO INCREASE TO
30 TO 40 MPH BY MIDDAY...AND WILL CONTINUE ON INTO THE EARLY
EVENING HOURS. GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

WESELY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Mar 22, 12:06 AM CDT, 4 hours 5 minutes earlier.

Area forecast discussion, Mar 22, 12:06 AM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1206 AM CDT SUN MAR 22 2009

.AVIATION...06Z TAF. VFR CLOUDS...ON THE FRINGE OF MVFR HEIGHTS
HAVE DEVELOPED JUST EAST OF KGRI AND GIVEN THE SATELLITE TRENDS OF
THIS HAVE ADDED MVFR CLOUDS TO KGRI OVERNIGHT. ALTHOUGH
SOUTHEASTERLY WINDS WILL REMAIN STEADY DURING THE NIGHT...WOULD
NOT BE SURPRISED TO SEE A PERIOD OF REDUCED IFR VISIBILITIES IN
FOG. CLOUDS WILL CONTINUE TO THICKEN ON SUNDAY AND CHANCES FOR
THUNDERSTORMS INCREASE DURING THE LATE AFTERNOON INTO THE EVENING
HOURS. SOUTHEASTERLY WINDS WILL GUST IN EXCESS OF 30KTS IN A
TIGHTENING PRESSURE GRADIENT...AND THE WINDS WILL REMAIN STRONG
BEYOND THE TAF PERIOD.

&&

PREV DISCUSSION... /ISSUED 354 PM CDT SAT MAR 21 2009/

SHORT TERM...THROUGH 12Z MONDAY. PRIMARY FOCUS IS THUNDERSTORM
CHANCES THROUGH THE PERIOD...BUT POSSIBILITY OF FOG TONIGHT AND NEAR
ADVISORY LEVEL WINDS TOMORROW AFTERNOON ALSO CONCERNS.

AFTERNOON WATER VAPOR IMAGERY SHOWS SHORTWAVE RIDGING ALOFT OVER THE
CENTRAL CONUS...IN BETWEEN POTENT UPPER TROUGH APPROACHING THE WEST
COAST AND ANOTHER TROUGH EXTENDING SOUTH FROM HUDSON BAY. SUBSIDENCE
UNDER THE UPPER RIDGE HAS KEPT SKIES MOSTLY SUNNY THROUGH THE
DAY...AS MID-LEVEL SHORTWAVE HAS REMAINED WELL SOUTH OF THE AREA.
TEMPS HAVE WARMED NICELY INTO THE UPPER 60S TO LOWER 70S UNDER THE
RIDGE AND AS WAA PERSISTS AT LOW-LEVELS ABOARD SOUTHEAST WINDS.
THESE SOUTHEAST WINDS HAVE ALSO BEEN ADVECTING HIGHER DEWPOINTS INTO
THE AREA...WITH MID-AFTERNOON SURFACE DEWPOINTS GENERALLY IN THE
40S.

THE WEATHER SCENE REMAINS QUIET THROUGH THE EVENING HOURS. WILL HANG
ONTO A SLIGHT CHANCE POP FOR AN ISOLATED SHOWER OR THUNDERSTORM
AFTER MIDNIGHT...BUT THINKING MOST IF NOT ALL OF THE CWA WILL LIKELY
STAY DRY THROUGH THE NIGHT. WITH LLJ AXIS POSITIONED OVER THE CWA
AND ATTENDANT WEAK ELEVATED INSTABILITY/THETA-E ADVECTION...CANNOT
TOTALLY RULE OUT A FEW ISOLATED SHOWERS OR STORMS. HOWEVER...ANY
APPRECIABLE MOISTURE CONVERGENCE OR OTHER FORCING IS ABSENT GIVEN
THE LLJ BLASTING STRAIGHT THROUGH THE CWA THROUGH THE NORTHERN
PLAINS. THE WARM AIR/MOISTURE ADVECTION WILL KEEP TEMPS MILD
OVERNIGHT...WITH LOWS ONLY DROPPING INTO THE UPPER 40S TO LOWER 50S.
THIS MOISTURE ADVECTION MAY ALSO LEAD TO FOG AND STRATUS DEVELOPMENT
OVERNIGHT. DON/T THINK VISIBILITIES WILL TANK AS BAD AS THEY DID
LAST NIGHT AS WINDS STAY UP MORE OVERNIGHT...BUT STRATUS MAY BE MORE
PRONOUNCED THAN LAST NIGHT.

HUNG ONTO A SMALL POP SUNDAY MORNING FOR SIMILAR REASONING AS THE
OVERNIGHT POPS...BUT SIMILAR TO OVERNIGHT...REALLY NOT EXPECTING
MUCH IF ANYTHING DURING THE MORNING HOURS. CONVECTIVE CHANCES THEN
INCREASE DURING THE AFTERNOON. POTENT UPPER TROUGH MAKES ITS WAY
THROUGH THE INTERMOUNTAIN WEST DURING THE DAY...CAUSING THE SURFACE
LEE TROUGH TO DEEPEN THROUGH THE DAY...WITH A SURFACE LOW EVENTUALLY
DEVELOPING OVER NORTHEAST CO. THE MAIN WAVE EJECTS A LEAD SHORTWAVE
THAT MOVES ACROSS THE CWA SUNDAY AFTERNOON...WHICH WILL ACT WITH A
WEAKENING CAP BY MID TO LATE AFTERNOON TO HELP INITIATE CONVECTION.
COVERAGE OF CONVECTION IS UNCERTAIN AT THIS POINT...BUT THINK WE/LL
AT LEAST SEE SOME STORMS DEVELOPING BY LATE AFTERNOON. CONDITIONS
WILL BE SUPPORTIVE FOR THOSE STORMS THAT DEVELOP TO POSSIBLY BECOME
STRONG TO MARGINALLY SEVERE. MLCAPES ARE PROGGED TO REACH 500-800
J/KG AS SURFACE DEWPOINTS CLIMB INTO THE UPPER 40S TO LOWER
50S...WHILE EFFECTIVE SHEARS AVERAGE 35-40 KTS. THE ONE CAVEAT AND
CONCERN IS HOW MUCH INSOLATION WE/LL ACTUALLY SEE...AS COULD BE
STRATUS TO START THE DAY WHICH IS EXPECTED TO ERODE...BUT WILL BE
REPLACED BY INCREASING MID AND HIGH LEVEL CLOUDS AHEAD OF THE
MID-LEVEL SHORTWAVE. NEVERTHELESS THE POTENTIAL IS THERE FOR SOME
STRONG STORMS AND WILL CONTINUE TO HIGHLIGHT IN HWO. LLJ REMAINS
PRONOUNCED THROUGH THE DAY AT 40-45 KTS AHEAD OF STRONG SYSTEM...AND
CRANKS UP TO 50-55 KTS SUNDAY EVENING...HELPING TO FEED CONVECTION
AS IT WORKS EAST DURING THE EVENING HOURS. CONVECTION LOOKS TO PUSH
EAST OF MOST OF THE CWA BY MIDNIGHT GIVEN CURRENT TIMING. WARM
AIR/MOISTURE ADVECTION CONTINUES SUNDAY NIGHT...KEEPING TEMPS VERY
MILD OVERNIGHT AND CONTINUING TO BRING MOISTURE NORTH FOR MONDAY
SYSTEM TO WORK WITH.

WINDS ARE ALSO A CONCERN TOMORROW AS GRADIENT REALLY TIGHTENS. IT LOOKS
LIKE A MARGINAL WIND ADVISORY DURING THE AFTERNOON HOURS AT THIS
POINT...ESPECIALLY ACROSS SOUTHERN ROW OF KS COUNTIES. WILL HOLD OFF
ON SECOND PERIOD ADVISORY FOR NOW AND LET MID SHIFT GET ANOTHER LOOK
AT IT.

LONG TERM...12Z MONDAY THROUGH SATURDAY.  MAIN FORECAST CONCERN REMAINS WITH
PRECIP CHANCES.

MOST ACTIVE PORTION OF THE LONG TERM PERIOD COMES RIGHT OFF THE BAT
ON MONDAY...WITH THE ARRIVAL OF THE WELL ADVERTISED MAIN UPPER LEVEL
LOW PRESSURE SYSTEM OUT OF THE ROCKIES.  WHILE THERE HAS NOT BEEN
SIGNIFICANT CHANGES WITH LATEST MODEL RUNS OVER THE PAST FEW
DAYS...THERE CONTINUES TO BE SLIGHT DIFFERENCES AMONG THEM WITH THE
EVENTUAL LOCATION OF THE LOW BY MONDAY EVENING.  MONDAY MORNING THE
LOW SITS OVER EASTERN COLORADO...MOVING NORTHEAST THROUGHOUT THE
DAY.  EXACT PATH/PLACEMENT VARIES SLIGHTLY BY MODEL...WITH ECMWF
STICKING TO ITS MORE NORTHWARD LOCATION. LAST COUPLE OF GFS RUNS
HAVE ALSO TRENDED THAT WAY...BUT NOT A LOT OF CONFIDENCE IN LATEST
GFS BECAUSE IT ALSO SPED IT UP AND NOW IT IS THE QUICKEST OF THE
SOLUTIONS. THIS ENDS UP WITH THE GFS MORE OVER NC NEB BY 00Z
TUESDAY...WITH THE NAM A BIT FURTHER BACK OVER SW NEB AND THE
EC/UKMET/GEM/SREF IN BETWEEN. ALSO LITTLE CHANGE WITH SFC
FEATURES...WITH THE DRYLINE BEING THE FOCUS FOR INITIATION ACROSS
THE REGION AND THE MAIN COLD FRONT LAGGING A BIT BEHIND. DID TREND
POPS UP JUST A TOUCH DURING THE AFTERNOON HOURS...STILL SOLID
LIKELY...MAINLY ACROSS CENTRAL PORTIONS OF THE CWA. THOUGH THERE IS
NOT A HUGE DIFFERENCE BETWEEN MODELS IN REGARD TO LOCATION OF UL/SFC
FEATURES...STILL SOME UNCERTAINTY WITH THE INITIATION LOCATION AND
SPEED OF THE CONVECTION...AND HOW MUCH/IF ANY OF THE ACTION THE FAR
WESTERN CWA SEES.  EXPECTING IT TO BE A MAINLY MID/LATE AFTERNOON
THROUGH MID EVENING SHOW FOR OUR CWA...AS ONCE THINGS GET GOING...IT
REALLY DOES NOT WASTE TIME MOVING OFF TO THE EAST.  SEVERE POTENTIAL
STILL THERE...AND A GOOD CHUCK OF THE CENTRAL/SOUTHERN PLAINS ARE
INCLUDED IN THE SLGT RISK DY3 OUTLOOK.  LIFT DEFINITELY NOT AN ISSUE
WITH THE WELL VERTICALLY STACKED SYSTEM ITSELF AND SFC
DRYLINE/FRONT...AND DEEP LAYER SHEAR NOT SHABBY.  SOME UNCERTAINTIES
EXIST LOOKING AT INSTABILITY AND MOISTURE...WITH MODELS SHOWING
ANYWHERE FROM 500-1000 J/KG OF CAPE /DEPENDING ON THE MODEL/...AND
THOUGH THE GULF IS OPEN WITH GOOD SOUTHERLY FLOW...BEST DEW PTS
STILL EXPECTED TO ONLY GET INTO THE LOW/MID 50S.  AS FAR AS MAIN SVR
THREAT...AGREE WITH SPC THAT WHILE AN ISOLATED TORNADO IS POSSIBLE
EARLY ON...HAIL/WIND LOOK TO BE THE MAIN THREATS...ESP AS THINGS
EVENTUALLY EVOLVE INTO MORE OF A SQUALL LINE.

ANOTHER CONCERN FOR MONDAY...BEFORE THE AFTERNOON CONVECTION GETS
GOING...LIES WITH THE WINDS.  AS THE SFC LOW PRESSURE DEEPENS OVER
THE HIGH PLAINS...THIS TIGHTENS UP THE PRESSURE GRADIENT ACROSS THE
REGION.  ALONG WITH STRONGER WINDS ALOFT MIXING DOWN...IT IS LOOKING
MORE LIKELY THAT MOST/IF NOT ALL OF THE CWA WILL BE SEEING AT LEAST
ADV LEVEL WINDS.  CONTINUED UPWARD TREND WITH SPEEDS...AND UPCOMING
SHIFTS WILL CONTINUE TO MONITOR POTENTIAL FOR A POSSIBLE HIGH WIND
EVENT. WILL HOLD OFF ON ANY HEADLINES FOR NOW...WITH IT BEING 4
PERIODS OUT...AND THE POSSIBILITY THAT A HEADLINE MAY BE NEEDED FOR
TOMORROW.

FOR THE REST OF MONDAY NIGHT...ONCE THE MAIN ACTION MOVES
OUT...EXPECTING THE MAJORITY OF THE CWA TO SEE VERY LITTLE...AND
TRENDED DOWN POPS QUITE A BIT.  EXCEPTION WOULD BE ACROSS
NORTHWESTERN AREAS...AS MOISTURE WRAPS AROUND THE BACKSIDE OF THE
MAIN SYSTEM...WHICH IS SLOWLY SHIFTING NORTHEAST BECAUSE OF A RIDGE
AXIS SET UP ACROSS THE EASTERN CONUS.  COLDER AIR WORKING IN FROM
THE NORTH WILL BRING A POSSIBILITY OF SOME SNOW MIXING IN WITH RAIN
OVERNIGHT/EARLY TUESDAY MORNING...BUT NOTABLE ACCUMULATIONS NOT
EXPECTED.  ANY LINGERING PRECIPITATION INTO TUESDAY WILL QUICKLY
TAPER OFF...LEAVING THE REST OF THE DAY DRY.

LOOKING TO THE MID/LATE WEEK PERIODS...DRY CONDITIONS CONTINUE FOR
WEDNESDAY IN THE WAKE OF THIS SYSTEM...BUT BEYOND THAT CONFIDENCE
DECREASES DUE TO MODEL HANDLING OF ANOTHER UPPER LEVEL LOW PRESSURE
SYSTEM/TROUGH WHICH LOOKS TO IMPACT THE ENTIRE CENTRAL CONUS
THURSDAY INTO FRIDAY.  ANOTHER SFC COLD FRONT EXPECTED TO PUSH
THROUGH THE AREA ON THURSDAY...BRINGING PRECIP CHANCES...WHICH I
KEPT FOR NOW IN THE THURSDAY/THURSDAY NIGHT TIMEFRAME AND KEPT THE
END OF THE WEEK/SAT DRY.

AS FAR AS TEMPERATURES GO THROUGH THE LONG TERM PERIOD...MONDAY
EXPECTED TO BE THE WARMEST...BUT IS A BIT TRICKY.  WHILE SOUTHERLY
FLOW AND WARM AIR/MOISTURE ADVECTION CONTINUES INTO THE CWA...ANY
INCREASE IN CLOUD COVER OR CHANGE IN SFC BOUNDARIES WOULD HAVE A BIG
IMPACT.  STILL EXPECTING HIGHS TO REACH INTO THE MID/UPPER 60S NORTH
WITH LOWER 70S SOUTH.  AFTER THE COLD FRONT MOVES THROUGH MONDAY
NIGHT...HIGHS ON TUESDAY DROP DOWN INTO THE MID 40S/LOWER 50S WITH A
SLIGHT REBOUND ON WEDNESDAY...BEFORE THURSDAYS COLD FRONT PUSHES
HIGHS FOR THE REST OF THE WEEK BACK NEAR TUESDAYS HIGHS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&
Hazardous weather outlook, Mar 21, 4:06 PM CDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
406 PM CDT SAT MAR 21 2009

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
221200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
406 PM CDT SAT MAR 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SLIGHT CHANCE FOR THUNDERSTORMS EXISTS AFTER MIDNIGHT...BUT NO
STRONG OR SEVERE STORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS REMAIN IN THE FORECAST SUNDAY THROUGH MONDAY NIGHT.
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED ON SUNDAY...BUT A FEW
STRONG STORMS ARE POSSIBLE SUNDAY AFTERNOON INTO SUNDAY
EVENING...WITH PENNY SIZE HAIL AND WIND GUSTS TO 50 MPH THE
PRIMARY HAZARDS. IN ADDITION...SUSTAINED SOUTH TO SOUTHEAST WINDS
WILL APPROACH 30 MPH SUNDAY AFTERNOON WITH GUSTS TO AROUND 40 MPH.

CONDITIONS WILL BECOME MORE FAVORABLE FOR SEVERE WEATHER MONDAY
AND MONDAY NIGHT. THE THUNDERSTORMS DURING THIS TIME WILL BE CAPABLE
OF PRODUCING HAIL TO THE SIZE OF GOLFBALLS...WINDS IN EXCESS OF 60
MPH...AND ISOLATED TORNADOES. STRONG SOUTH WINDS ARE ALSO EXPECTED
ON MONDAY WITH SUSTAINED SPEEDS IN EXCESS OF 30 MPH AND GUSTS
AROUND 45 MPH POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 3:08 PM CDTWind AdvisoryGIDAdams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more30 hr

Nearby

Wind Advisories in Nebraska, 2009Wind Advisories in Kansas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.